Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 10, NWS Midland/Odessa, TX

February 25, 2013

NWS Midland/Odessa, TX issued this red flag warning at Feb 25, 2013, 6:39 AM CST. It took effect at Feb 25, 2013, 2:00 PM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2013, 6:39 AM CST (12:39 UTC)
In effect from
Feb 25, 2013, 2:00 PM CST
Expired
Feb 25, 2013, 6:02 PM CST
In force
4 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

277 
WWUS84 KMAF 251239
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
639 AM CST MON FEB 25 2013

...RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR GUSTY
WINDS AND LOW HUMIDITY FOR THE PRESIDIO VALLEY...MARFA PLATEAU AND BIG
BEND AREA...

.A COLD FRONT WILL BRING IN MUCH COOLER AIR AND SWITCH WINDS TO
THE NORTHWEST LATER THIS MORNING. STRONG WINDS COMBINED WITH HUMIDITY
VALUES BELOW 15 PERCENT WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS ALONG/NEAR THE RIO GRANDE THIS AFTERNOON.

TXZ082-251345-
/O.CAN.KMAF.FW.A.0009.130225T1800Z-130226T0000Z/
TERRELL-
639 AM CST MON FEB 25 2013

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITY FOR TERRELL COUNTY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
FIRE WEATHER WATCH. 

WEATHER CONDITIONS NO LONGER MEET FIRE WEATHER CRITERIA FOR
TERRELL COUNTY SO THE FIRE WEATHER WATCH HAS BEEN CANCELLED.

$$

TXZ079>081-260100-
/O.UPG.KMAF.FW.A.0009.130225T1800Z-130226T0000Z/
/O.NEW.KMAF.FW.W.0010.130225T2000Z-130226T0100Z/
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-
639 AM CST MON FEB 25 2013

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE PRESIDIO 
VALLEY...MARFA PLATEAU AND THE BIG BEND AREA...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

* WINDS...NORTHWEST 30 TO 45 MPH.

* HUMIDITY...10-15 PCT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
2 follow-up statements
555 
WWUS84 KMAF 252051
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
251 PM CST MON FEB 25 2013

...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR GUSTY
WINDS AND LOW HUMIDITY FOR THE PRESIDIO VALLEY...MARFA PLATEAU AND
BIG BEND AREA...

...A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON FOR THE
GUADALUPE MOUNTAINS...VAN HORN CORRIDOR...AND THE DAVIS
MOUNTAINS... 

.A STRONG COLD FRONT HAS BROUGHT GUSTY WINDS TO THE AREA TODAY.
COOL TEMPERATURES WILL LIMIT HOW LOW RELATIVE HUMIDITIES DROP BUT
BRIEF RED FLAG CONDITIONS ARE EXPECTED INTO THIS AFTERNOON IN THE
BIG BEND BEFORE CONDITIONS IMPROVE. TOMORROW MUCH WARMER
TEMPERATURES WILL CAUSE RELATIVE HUMIDITIES TO FALL BELOW 15
PERCENT AND INCREASING WINDS IN THE HIGHER ELEVATIONS FROM THE
GUADALUPE MOUNTAINS INTO THE DAVIS MOUNTAINS MAY AGAIN CREATE
CRITICAL FIRE WEATHER CONDITIONS.


TXZ079>081-260100-
/O.CON.KMAF.FW.W.0010.000000T0000Z-130226T0100Z/
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-
251 PM CST MON FEB 25 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE BIG BEND...MARFA 
PLATEAU...AND THE PRESIDIO VALLEY...

* WINDS...NORTHWEST 20 TO 30 MPH.

* HUMIDITY...10-15 PCT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

NMZ114-TXZ057-074-258-261200-
/O.NEW.KMAF.FW.A.0010.130226T1800Z-130227T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
251 PM CST MON FEB 25 2013 /151 PM MST MON FEB 25 2013/

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE 
MOUNTAINS...VAN HORN CORRIDOR...AND DAVIS MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. 

* WIND...WEST WINDS 25 TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
092 
WWUS84 KMAF 260002 AAA
RFWMAF

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
602 PM CST MON FEB 25 2013

...A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON FOR THE
GUADALUPE MOUNTAINS...VAN HORN CORRIDOR...AND THE DAVIS
MOUNTAINS FOR 20 FT WINDS OF 20 MPH OR MORE...MINIMUM RH/S BELOW 
15 PERCENT...AND HIGH FIRE DANGER...

.TOMORROW MUCH WARMER TEMPERATURES WILL CAUSE RELATIVE HUMIDITIES
TO FALL BELOW 15 PERCENT AND INCREASING WINDS IN THE HIGHER
ELEVATIONS FROM THE GUADALUPE MOUNTAINS INTO THE DAVIS MOUNTAINS
MAY AGAIN CREATE CRITICAL FIRE WEATHER CONDITIONS.

TXZ079>081-260115-
/O.CAN.KMAF.FW.W.0010.000000T0000Z-130226T0100Z/
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-
602 PM CST MON FEB 25 2013

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
RED FLAG WARNING. 

$$

NMZ114-TXZ057-074-258-261100-
/O.CON.KMAF.FW.A.0010.130226T1800Z-130227T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
602 PM CST MON FEB 25 2013 /502 PM MST MON FEB 25 2013/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND 
HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...THE VAN HORN 
AREA...AND THE DAVIS MOUNTAINS...

* WIND...WEST WINDS 20 TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 25, 5:56 AM CST, 43 minutes earlier.

Area forecast discussion, Feb 25, 5:56 AM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
556 AM CST MON FEB 25 2013

.DISCUSSION...

WILL DO A QUICK UPDATE AT 12Z TO EXPAND SHOWERS FURTHER WEST AND
GET RID OF PRE-1ST PERIOD HEADLINES.

&&

PREV DISCUSSION... /ISSUED 401 AM CST MON FEB 25 2013/

DISCUSSION...

WV IMAGERY SHOWS THE UPPER CLOSED TROUGH NEAR THE NM/TX BORDER...AND
ENTERING THE S PLAINS.  AHEAD OF THIS FEATURE...A DRYLINE SHARPENED
UP YESTERDAY EVENING...UPON WHICH CONVECTION INITIATED AND QUICKLY
MOVED EAST.  MPE ESTIMATES THAT THE ERN PERIPHERY OF THE FA RECEIVED
UPWARDS OF A HALF INCH IN PLACES.  ELSEWHERE...SFC OBS SHOW
WRAPAROUND -SHSN AT KROW...KATS...AND KCNM.  THIS ACTIVITY SHOULD
TAPER OFF W-E TODAY AS THE TROUGH EJECTS EAST.  LEA COUNTY S.O.
REPORTS VERY LITTLE ACCUMULATIONS IN NRN LEA COUNTY...BUT WE/LL
LEAVE THE ADVISORY GOING THERE...AS 1/2-1 INCH OF ADDITIONAL
ACCUMULATION WILL BE POSSIBLE UNTIL WRAPAROUND SHOWERS CLEAR THE
AREA.

OTHERWISE...COLD FRONT HAS MADE IT INTO SE NM/WRN LOW ROLLING
PLAINS...AND WILL USHER IN A SIGNIFICANT WIND EVENT TODAY.  LATEST
MODELS TIGHTEN UP THE H7 PRESSURE GRADIENT OVER THE WRN LOW ROLLING
PLAINS/PB TO BETTER THAN 120M/200NM BY 18Z...W/MSL PRESSURE
GRADIENTS OF OVER 10MB/200NM.  LATEST FCST SOUNDINGS MIX OUT THE PB
TO ABOUT 775MB THIS AFTERNOON...DESPITE EXPECTED CLOUD COVER...WHERE
MODELS FORECAST 50-60+KT NW FLOW ON THE BACKSIDE OF THE TOUGH
TODAY.  THUS...WE/LL KEEP THE HIGH WIND WARNING IN EFFECT FOR THE
FIRST PERIOD...AND EVEN EXPAND IT WESTWARD A BIT.  WE/LL ALSO ISSUE
AN ADVISORY FOR THE MARFA PLATEAU/PRESIDIO VALLEY.  AS THE TROUGH
EXITS THIS EVENING...DEPARTING WINDS COULD STILL HIT ADVISORY
CRITERIA OVER THE NE ZONES.  WINDS ELSEWHERE SHOULD DECOUPLE AFTER
MIDNIGHT.

TUESDAY NIGHT...A SECONDARY TROUGH CURRENTLY OVER THE PACNW WILL
PASS THRU THE CENTRAL PLAINS...DROPPING A COLD FRONT INTO THE AREA
FOR WELL-BELOW NORMAL TEMPS WEDNESDAY/THURSDAY...FOLLOWED BY A THIRD
TROUGH/FRONT THURSDAY NIGHT.  TEMPS FINALLY REBOUND INTO THE 70S
OVER THE WEEKEND AS AN UPPER RIDGE BUILDS OVER THE SW CONUS.
UNFORTUNATELY...EXTENDED GRIDS WILL REMAIN DRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 49  30  65  31  /  10   0   0   0
BIG SPRING TX              48  28  67  31  /  20   0   0   0
CARLSBAD NM                54  28  70  31  /   0   0   0   0
DRYDEN TX                  62  33  72  40  /   0   0   0   0
FORT STOCKTON TX           56  35  71  34  /   0   0   0   0
GUADALUPE PASS TX          46  33  59  31  /   0   0   0   0
HOBBS NM                   47  31  64  30  /  20   0   0   0
MARFA TX                   52  17  61  23  /   0   0   0   0
MIDLAND INTL AIRPORT TX    50  29  67  32  /  10   0   0   0
ODESSA TX                  48  32  64  33  /  10   0   0   0
WINK TX                    56  29  71  32  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
     FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

     HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     WINTER WEATHER ADVISORY UNTIL 11 AM MST THIS MORNING FOR THE
     FOLLOWING ZONES... NORTHERN LEA COUNTY.

     WIND ADVISORY UNTIL 5 AM MST EARLY THIS MORNING FOR THE
     FOLLOWING ZONES... EDDY COUNTY PLAINS.

TX...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM CST THIS
     EVENING FOR THE FOLLOWING ZONES... BIG BEND AREA...MARFA
     PLATEAU...PRESIDIO VALLEY.

     WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES... PRESIDIO VALLEY.

     HIGH WIND WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES... ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...
     GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN...MIDLAND...
     MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
     PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND HIGHWAY 54
     CORRIDOR...WARD...WINKLER.

     WIND ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT FOR
     THE FOLLOWING ZONES... BORDEN...CRANE...GLASSCOCK...
     HOWARD...MARTIN...MITCHELL...REAGAN...SCURRY...UPTON.

     HIGH WIND WARNING UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR THE
     FOLLOWING ZONES... BIG BEND AREA...DAVIS/APACHE MOUNTAINS
     AREA...GUADALUPE MOUNTAINS.

     HIGH WIND WARNING UNTIL 6 AM CST EARLY THIS MORNING FOR THE
     FOLLOWING ZONES... MARFA PLATEAU.

     WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES... MARFA PLATEAU.

     WIND ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR THE
     FOLLOWING ZONES... PECOS...REEVES COUNTY AND UPPER TRANS
     PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.

&&

80/44
Hazardous weather outlook, Feb 25, 4:24 AM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
424 AM CST MON FEB 25 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-261030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
424 AM CST MON FEB 25 2013 /324 AM MST MON FEB 25 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT TODAY ACROSS ALL THE PERMIAN
BASIN...SOUTHEAST NEW MEXICO...GUADALUPE MOUNTAINS...DAVIS
MOUNTAINS...VAN HORN CORRIDOR...TRANS PECOS AND THE BIG BEND
REGION. SUSTAINED NORTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS UP TO
70 MPH WILL BE POSSIBLE.

A WIND ADVISORY IS IN EFFECT TODAY FOR THE PRESIDIO VALLEY AND THE
MARFA PLATEAU. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 55
MPH CAN BE EXPECTED.

AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES DOWN TO 1 MILE
WILL BE POSSIBLE FOR MOST OF THE AREA TODAY.

AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES DOWN TO 1 MILE
WILL BE POSSIBLE FOR PORTIONS OF SOUTHEAST NEW MEXICO...THE
NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS TODAY.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE NORTHERN PORTION OF
LEA COUNTY UNTIL THIS AFTERNOON. ADDITIONAL SNOW ACCUMULATIONS
UNDER AN INCH ARE POSSIBLE.

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE PRESIDIO
VALLEY...MARFA PLATEAU AND BIG BEND REGION FOR LOW RELATIVE
HUMIDITY VALUES AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 10:39 PM CSTSpecial Weather StatementMAFReagan36 min
Feb 24, 10:48 PM CSTSpecial Weather StatementMAFMitchell27 min
Feb 25, 6:45 AM CSTWind AdvisoryMAFBorden, Crane, Glasscock, Howard, Martin, Mitchell and 3 more8 hr
Feb 25, 2:51 PM CSTFire Weather WatchMAF13 hr

Nearby

Red Flag Warnings in Texas, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.